Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 231, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 2, 2008, 11:24 PM CDT for Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2008, 11:24 PM CDT (04:24 UTC)
- Expired
- Sep 3, 2008, 12:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Catahoula Parish, LA, Concordia Parish, LA, Tensas Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 11:40 PM CDT | TSTM WND DMG | Frogmore, LA | SEVERAL TREES DOWN FROM AROUND FROGMORE TO DUNBARTON. POSSIBLE TORNADO BASED OFF REPORTS AND RADAR. SURVEY TEAM SHOULD ARRIVE TO INVESTIGATE THIS AFTERNOON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 030424
TORJAN
LAC025-029-107-030515-
/O.NEW.KJAN.TO.W.0231.080903T0424Z-080903T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1124 PM CDT TUE SEP 2 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL CATAHOULA PARISH IN NORTHEAST LOUISIANA...
NORTHWESTERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...
SOUTHWESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
* UNTIL 1215 AM CDT
* AT 1125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FROGMORE...
OR 8 MILES NORTH OF MONTEREY...MOVING NORTH AT 31 MPH.
* THE TORNADO WILL BE NEAR...
FROGMORE BY 1130 PM CDT...
6 MILES WEST OF WEST FERRIDAY BY 1135 PM CDT...
6 MILES WEST OF CLAYTON BY 1150 PM CDT...
LEE BAYOU BY 1155 PM CDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3188 9177 3189 9175 3189 9172 3185 9146
3147 9165 3153 9185
TIME...MOT...LOC 0425Z 202DEG 27KT 3159 9171
$$
BYB2 follow-up statements
000
WWUS54 KJAN 030443
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1143 PM CDT TUE SEP 2 2008
LAC025-029-107-030515-
/O.CON.KJAN.TO.W.0231.000000T0000Z-080903T0515Z/
TENSAS LA-CATAHOULA LA-CONCORDIA LA-
1143 PM CDT TUE SEP 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHWESTERN CONCORDIA...EAST CENTRAL CATAHOULA AND SOUTHWESTERN
TENSAS PARISHES...
AT 1143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 8 MILES WEST OF LEE BAYOU...OR 10 MILES NORTHWEST
OF FERRIDAY...MOVING NORTH AT 33 MPH.
THE TORNADO WILL BE NEAR...
SICILY ISLAND BY 1155 PM CDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT WEDNESDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3188 9177 3189 9175 3189 9172 3185 9146
3147 9165 3153 9185
TIME...MOT...LOC 0443Z 193DEG 29KT 3175 9168
$$
BYB000
WWUS54 KJAN 030505
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1205 AM CDT WED SEP 3 2008
LAC025-029-107-030515-
/O.CON.KJAN.TO.W.0231.000000T0000Z-080903T0515Z/
TENSAS LA-CATAHOULA LA-CONCORDIA LA-
1206 AM CDT WED SEP 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHWESTERN CONCORDIA...EAST CENTRAL CATAHOULA AND SOUTHWESTERN
TENSAS PARISHES...
AT 1206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR SICILY ISLAND...OR 15 MILES NORTHWEST OF
FERRIDAY...MOVING NORTH AT 36 MPH.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT WEDNESDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3188 9177 3189 9175 3189 9172 3185 9146
3147 9165 3153 9185
TIME...MOT...LOC 0506Z 188DEG 31KT 3186 9165
$$
BYBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 2, 10:11 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 2, 10:11 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1011 PM CDT TUE SEP 2 2008
.UPDATE...CENTER OF GUSTAV NEAR KTXK BARELY MOVING SO TROPICAL RAINS
WILL BE THE FOCUS LEAST ANOTHER 24-36 HOURS AS PWATS HOLDING 2.5-2.7.
PRIMARY RAIN BAND NOW APPEARS SET UP FOR THE OVERNIGHT ALONG AND W OF
I-55 ACROSS NERN LA/SERN AR. THIS AREA HAS CONSOLIDATED INTO BEST
REGION FOR FLASH FLOODING THROUGH DAYBREAK. HAVE LET TOR WW EXPIRE AS
CIRCULATIONS HAVE WANED IN THE PAST 2 HOURS...HOWEVER AN ISOLATED TOR
NOT TOTALLY OUT OF THE QUESTION IN SRN PORTIONS. PORTIONS OF SOME
PARISHES IN NERN LA ARE REGAINING LIMITED UTILITY POWER THIS EVENING.
HAVE ADJUSTED WIND ADVISORIES TO DOWNGRADE WEST AND CENTRAL AREAS TO
LAKE WIND ADVISORIES WHILE REMOVING THE EAST PORTIONS./40/
PREVIOUS DISCUSSIONS...SHORT RANGE AND MEDIUM RANGE MODELS CONTINUE TO
SHOW THAT GUSTAV WILL BE SLOW TO MOVE ITS INFLUENCE AWAY FROM THE
REGION. PRECIPITABLE WATER WILL CONTINUE TO BE AROUND 2 TO 2.5 INCHES
THROUGH THURSDAY NIGHT...WHICH SPELLS FOR MORE RAINS ON SATURATED
SOILS. CONDITIONS WILL STILL FAVOR FOR SOME GUSTY WINDS... HEAVY
RAINS AND ISOLATED TORNADOES THROUGH TONIGHT AS WAVE AFTER WAVE MOVES
ACROSS THE REGION FROM THE WEST AROUND THE REMNANTS OF GUSTAV. MODELS
SHOWS THAT BREEZY CONDITIONS WILL PERSIST ACROSS THE REGION UNTIL 15Z
WEDNESDAY. WITH ALL THE TROPICAL MOISTURE AND FLOODING THAT IS GOING
ON WITH THE SPIRAL BANDS WILL EXTEND FLASH FLOOD WATCH UNTIL 7 PM
WEDNESDAY EVENING. MODELS SHOWS THAT OUR CHANCES OF RAIN WILL
CONTINUE THROUGH THE END OF THE WORK WEEK. SO HAVE CUT HIGHS SOME FOR
WEDNESDAY INTO THURSDAY AND WENT WITH GUIDANCE ON TONIGHT...WEDNESDAY
NIGHT AND THURSDAY NIGHT. AS FAR AS POPS ARE CONCERN WENT HIGHER THAN
MODEL POPS FOR TONIGHT... WEDNESDAY AND WEDNESDAY NIGHT...THEN WENT
MAV POPS FOR THURSDAY-THURSDAY NIGHT./17/
&&
.AVIATION...PERIODS OF HEAVY RAINFALL WILL CONTINUE PRODUCING IFR
VISIBILITIES ACROSS MAINLY WRN HALF OF THE AREA THROUGH 14Z WEDNESDAY
MORNING. ALSO EXPECTING PATCHY FOG TO DEVELOP OVERNIGHT WITH
WIDESPREAD MVFR CONDITIONS AT MOST LOCATIONS OUTSIDE OF THE RAIN
BANDS THROUGH AT LEAST MIDDAY WEDNESDAY. SOME VFR PERIODS SHOULD BE
SEEN AT TIMES AFTER ABOUT 19Z WEDNESDAY AS RAIN BANDING BECOMES
GRADUALLY NARROWER OVER TIME. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 82 72 86 / 100 93 66 49
MERIDIAN 71 84 71 88 / 96 92 64 49
VICKSBURG 73 80 72 85 / 100 94 69 44
HATTIESBURG 74 84 73 87 / 94 91 67 48
NATCHEZ 75 82 73 83 / 100 93 72 44
GREENVILLE 71 81 71 83 / 100 97 72 45
GREENWOOD 72 81 72 84 / 100 92 68 51
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MSZ034>037-
040>045-047>066-072>074.
LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR MSZ018-019-
025>028-034>036-040>043-047>049-053>055-059>063.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR LAZ007>009-015-
016-023>026.
LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ARZ074-075.
LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR ARZ074-075.
&&Hazardous weather outlook, Sep 2, 2:07 PM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 207 PM CDT TUE SEP 2 2008 MSZ035>037-040>045-048>052-054>058-062>066-072>074-031915- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- NESHOBA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 207 PM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS OF GUSTAV MAY LEAD TO TORNADOES. IN ADDITION...VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH THE EVENING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLOODING IS LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING OCCURS. WHEN APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN. A LAKE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING. BREEZY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE...AS THE REMNANTS OF GUSTAV STALL OVER NORTHWEST LOUISIANA. THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE WESTERN PORTIONS OF THE AREA WEDNESDAY...GENERALLY WEST OF INTERSTATE 55. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL FOR THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAIN MAY LEAD TO MORE FLOODING ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY. LAZ007>009-015-016-023>026-MSZ047-053-059>061-031915- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-JEFFERSON- ADAMS-FRANKLIN MS- 207 PM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND PORTIONS OF WEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH WEDNESDAY MORNING. WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE...AS THE REMNANTS OF GUSTAV SLOWLY MOVE NORTHWEST. IN ADDITION...PERIODS OF VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH THIS EVENING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLOODING IS LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING OCCURS. WHEN APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN. THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE WESTERN PORTIONS OF THE AREA WEDNESDAY AS GUSTAV STALLS OVER NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO MORE FLOODING ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY. ARZ074-075-MSZ018-019-025>034-038-039-046-031915- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- WINSTON-NOXUBEE-KEMPER- 207 PM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING...AS GUSTAV SLOWLY MOVES NORTHWEST. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS MAY LEAD TO TORNADOES. IN ADDITION...VERY HEAVY RAINFALL WILL REMAIN OVER THE REGION. RAINFALL AMOUNTS FROM 1 TO 3 INCHES ARE EXPECTED THROUGH THE EVENING. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLASH FLOODING MAY OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. A LAKE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH WEDNESDAY MORNING. GUSTY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED. THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE WESTERN PORTIONS OF THE AREA WEDNESDAY...AS GUSTAV STALLS OVER NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO MORE FLOODING ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 2, 7:14 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD WINNSBORO 32.16N 91.72W
09/02/2008 FRANKLIN LA EMERGENCY MNGR
STREET FLOODING.
&&
WILSONLocal storm report, Sep 2, 7:16 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLOOD ST. JOSEPH 31.92N 91.24W
09/02/2008 TENSAS LA LAW ENFORCEMENT
WATER COVERING A FEW ROADS.
&&
WILSONLocal storm report, Sep 2, 7:17 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLOOD BASTROP 32.77N 91.91W
09/02/2008 MOREHOUSE LA LAW ENFORCEMENT
WATER COVERING A FEW ROADS.
&&
WILSONLocal storm report, Sep 2, 7:27 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 AM TROPICAL STORM CROSSETT 33.13N 91.97W
09/02/2008 ASHLEY AR LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY.
&&
WILSONSpecial weather statement, Sep 2, 9:56 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 956 PM CDT TUE SEP 2 2008 LAZ024>026-MSZ060-030340- TENSAS LA-CATAHOULA LA-CONCORDIA LA-ADAMS MS- 956 PM CDT TUE SEP 2 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER LARTO AT 956 PM CDT...MOVING NORTHEAST AT 34 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN ADAMS COUNTY...AND NORTHERN CONCORDIA... CATAHOULA AND EXTREME SOUTHWESTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. BYB
Local storm report, Sep 2, 11:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1110 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG HARRISONBURG 31.77N 91.82W
09/02/2008 CATAHOULA LA LAW ENFORCEMENT
TRAILER HOME WAS BLOWN OVER ON ITS SIDE IN EAST
HARRISBURG. ROOF WAS BLOWN OFF A TRAILER HOME ON HWY
3101. SEVERAL TREES AND POWER LINES WERE BLOWN DOWN IN
THE SANDY LAKE AREA. POSSIBLE TORNADO.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:04 PM CDT | Flash Flood Warning | JAN | Catahoula, Concordia, Franklin, Richland | 3 hr |
| Sep 2, 8:44 PM CDT | Tornado Warning | JAN | Catahoula | 30 min |
| Sep 2, 9:42 PM CDT | River Flood Warning | JAN | Franklin | 20 days |
| Sep 2, 9:52 PM CDT | Flash Flood Warning | JAN | Catahoula, Concordia | 113 min |
| Sep 2, 10:07 PM CDT | Tornado Warning | JAN | Catahoula, Concordia | 38 min |
| Sep 2, 10:59 PM CDT | Tornado Warning | JAN | Catahoula, Franklin | 46 min |
| Sep 2, 11:18 PM CDT | Flash Flood Warning | JAN | Franklin, Tensas | 12 hr |
| Sep 2, 11:19 PM CDT | Areal Flood Warning | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 4 hr |
| Sep 2, 11:30 PM CDT | Tornado Warning | JAN | Catahoula | 45 min |
| Sep 2, 11:58 PM CDT | Flash Flood Warning | JAN | Catahoula, Concordia | 12 hr |
| Sep 3, 2:07 AM CDT | Flash Flood Warning | JAN | Richland | 6 hr |
| Sep 3, 4:11 AM CDT | Tornado Warning | JAN | Catahoula, Concordia | 49 min |
| Sep 3, 4:47 AM CDT | Flash Flood Warning | JAN | East Carroll, Madison, West Carroll | 2 hr |
| Sep 3, 6:56 AM CDT | Flash Flood Warning | JAN | East Carroll, Madison, West Carroll | 4 hr |
| Sep 3, 7:19 AM CDT | Tornado Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 41 min |
| Sep 3, 7:44 AM CDT | Areal Flood Warning | JAN | Morehouse | 4 hr |
| Sep 3, 8:10 AM CDT | Areal Flood Warning | JAN | East Carroll, Franklin, Madison, Richland, Tensas, West Carroll | 4 hr |
| Sep 3, 10:35 AM CDT | River Flood Warning | JAN | Franklin | 9 days |
| Sep 3, 10:35 AM CDT | River Flood Warning | JAN | Madison | 3 days |
| Sep 3, 10:35 AM CDT | River Flood Warning | JAN | Tensas | 37 hr |
| Sep 3, 12:05 PM CDT | Areal Flood Warning | JAN | Catahoula, Concordia | 6 hr |
| Sep 3, 12:35 PM CDT | Areal Flood Warning | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 6 hr |
| Sep 3, 5:34 PM CDT | Tornado Warning | JAN | Catahoula | 41 min |
| Sep 3, 5:41 PM CDT | Tornado Warning | JAN | East Carroll, Franklin, Madison, Richland, West Carroll | 34 min |
| Sep 3, 5:53 PM CDT | Tornado Warning | JAN | Catahoula, Franklin, Madison, Richland, Tensas | 52 min |
| Sep 3, 6:13 PM CDT | Lake Wind Advisory | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, West Carroll | 7 hr |
| Sep 3, 6:15 PM CDT | Tornado Warning | JAN | Catahoula | 23 min |
| Sep 3, 6:20 PM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 55 min |
| Sep 3, 6:33 PM CDT | Flash Flood Warning | JAN | East Carroll, Madison, Richland, West Carroll | 4 hr |
| Sep 3, 6:45 PM CDT | Flash Flood Warning | JAN | Catahoula | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.